Alert archive / North Dakota / Wind Chill Advisories in 2022

Wind Chill Advisory 13, NWS Bismarck, ND

February 11, 202213 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Feb 11, 2022, 5:32 AM CST for 13 counties in North Dakota. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2022, 5:32 AM CST (11:32 UTC)
Expired
Feb 12, 2022, 8:13 AM CST
In force
27 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 110 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 11.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

872 
WWUS43 KBIS 111132
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
532 AM CST Fri Feb 11 2022

NDZ004-005-012-013-111800-
/O.NEW.KBIS.WC.Y.0013.220211T1132Z-220211T1800Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Rugby, Shell Valley, Rolette, Dunseith,
Rolla, St. John, Velva, Drake, Towner, and Bottineau
532 AM CST Fri Feb 11 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below zero.

* WHERE...Bottineau, McHenry, Pierce and Rolette Counties.

* WHEN...Until Noon CST today.

* IMPACTS...The cold wind chills could cause frostbite on exposed 
  skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outside. Wear appropriate clothing, making sure to 
cover exposed skin.

&&

$$

Heinert
6 follow-up statements
466 
WWUS43 KBIS 111505
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
905 AM CST Fri Feb 11 2022

NDZ004-005-012-013-111800-
/O.CON.KBIS.WC.Y.0013.000000T0000Z-220211T1800Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Rugby, Shell Valley, Rolette, Dunseith,
Rolla, St. John, Velva, Drake, Towner, and Bottineau
905 AM CST Fri Feb 11 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below zero.

* WHERE...Bottineau, McHenry, Pierce and Rolette Counties.

* WHEN...Until Noon CST today.

* IMPACTS...The cold wind chills could cause frostbite on exposed 
  skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outside. Wear appropriate clothing, making sure to 
cover exposed skin.

&&

$$

Hamilton
106 
WWUS43 KBIS 111711
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1111 AM CST Fri Feb 11 2022

NDZ022-023-025-036-037-047-048-050-051-120115-
/O.EXB.KBIS.WC.Y.0013.000000T0000Z-220212T1500Z/
Sheridan-Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-
Dickey-
Including the cities of Edgeley, Goodrich, Fessenden, Carrington,
Lamoure, Wishek, Steele, Oakes, Ashley, Kulm, Tappen, Harvey,
Mcclusky, Jamestown, Gackle, Ellendale, and Napoleon
1111 AM CST Fri Feb 11 2022

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...Very cold wind chills. Wind chills as low as 30 below zero.

* WHERE...Portions of south central and southeast North Dakota.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outside. Wear appropriate clothing, making sure to 
cover exposed skin.

&&

$$

NDZ004-005-012-013-120115-
/O.EXT.KBIS.WC.Y.0013.000000T0000Z-220212T1500Z/
Bottineau-Rolette-McHenry-Pierce-
Including the cities of Rugby, Shell Valley, Rolette, Dunseith,
Rolla, St. John, Velva, Drake, Towner, and Bottineau
1111 AM CST Fri Feb 11 2022

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...Very cold wind chills. Wind chills as low as 35 below zero.

* WHERE...Bottineau, McHenry, Pierce and Rolette Counties.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...The cold wind chills could cause frostbite on exposed 
  skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outside. Wear appropriate clothing, making sure to 
cover exposed skin.

&&

$$

Hamilton
306 
WWUS43 KBIS 112352
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
552 PM CST Fri Feb 11 2022

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-120800-
/O.CON.KBIS.WC.Y.0013.000000T0000Z-220212T1500Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Kidder-
Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Fessenden, Harvey, Lamoure, Dunseith,
Tappen, Jamestown, Mcclusky, Shell Valley, Wishek, St. John,
Carrington, Napoleon, Rugby, Rolette, Drake, Towner, Ashley,
Velva, Kulm, Ellendale, Edgeley, Goodrich, Gackle, Steele, Oakes,
Rolla, and Bottineau
552 PM CST Fri Feb 11 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...Very cold wind chills as low as 35 below zero.

* WHERE...Portions of north central, south central, and southeast 
  North Dakota.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...The cold wind chills could cause frostbite on exposed 
  skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outdoors. Wear appropriate clothing, making sure 
to cover exposed skin.

&&

$$

Hollan
498 
WWUS43 KBIS 120417
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1017 PM CST Fri Feb 11 2022

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-121230-
/O.CON.KBIS.WC.Y.0013.000000T0000Z-220212T1500Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Kidder-
Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Fessenden, Harvey, Lamoure, Dunseith,
Tappen, Jamestown, Mcclusky, Shell Valley, Wishek, St. John,
Carrington, Napoleon, Rugby, Rolette, Drake, Towner, Ashley,
Velva, Kulm, Ellendale, Edgeley, Goodrich, Gackle, Steele, Oakes,
Rolla, and Bottineau
1017 PM CST Fri Feb 11 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...Very cold wind chills as low as 35 below zero.

* WHERE...Portions of north central, south central, and southeast 
  North Dakota.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...The cold wind chills could cause frostbite on exposed 
  skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outdoors. Wear appropriate clothing, making sure 
to cover exposed skin.

&&

$$

Hollan
141 
WWUS43 KBIS 121145
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
545 AM CST Sat Feb 12 2022

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-121500-
/O.CON.KBIS.WC.Y.0013.000000T0000Z-220212T1500Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Kidder-
Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Fessenden, Harvey, Lamoure, Dunseith,
Tappen, Jamestown, Mcclusky, Shell Valley, Wishek, St. John,
Carrington, Napoleon, Rugby, Rolette, Drake, Towner, Ashley,
Velva, Kulm, Ellendale, Edgeley, Goodrich, Gackle, Steele, Oakes,
Rolla, and Bottineau
545 AM CST Sat Feb 12 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS 
MORNING...

* WHAT...Very cold wind chills as low as 35 below zero.

* WHERE...Portions of north central, south central, and southeast 
  North Dakota.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...The cold wind chills could cause frostbite on exposed 
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outdoors. Wear appropriate clothing, making sure 
to cover exposed skin.

&&

$$

Heinert
739 
WWUS43 KBIS 121413
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
813 AM CST Sat Feb 12 2022

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-121515-
/O.CAN.KBIS.WC.Y.0013.000000T0000Z-220212T1500Z/
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Kidder-
Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Fessenden, Harvey, Lamoure, Dunseith,
Tappen, Jamestown, Mcclusky, Shell Valley, Wishek, St. John,
Carrington, Napoleon, Rugby, Rolette, Drake, Towner, Ashley,
Velva, Kulm, Ellendale, Edgeley, Goodrich, Gackle, Steele, Oakes,
Rolla, and Bottineau
813 AM CST Sat Feb 12 2022

...WIND CHILL ADVISORY IS CANCELLED...

Wind chills are no longer meeting criteria. 

$$

Hamilton

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 3:58 AM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Feb 11, 3:58 AM CST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
358 AM CST Fri Feb 11 2022

.UPDATE...
Issued at 400 AM CST Fri Feb 11 2022

Will allow the wind advisory north to expire as scheduled at 4 AM
CST. See below for forecast details.

&&

.SHORT TERM...(Today and tonight)
Issued at 335 AM CST Fri Feb 11 2022

Forecast highlights in the short term period will be weather
associated with a strong cold frontal passage early this morning,
followed by well below normal temperatures today and tonight.

Currently, north/northwest flow aloft with a strong cold front
pushing south across the Northern Plains. The front has now moved
through much of western and central North Dakota, bringing a surge
in north/northwesterly winds across the region. Still seeing
occasional gusts between 45 and 55 mph across the southern half of
our area, with winds starting to taper off across the north. Based
on latest observations and trends, will be allowing the wind
advisory to expire over the next hour across the north, but will
continue across the south for a few more hours. Low stratus clouds
and scattered snow showers will also continue to push south
behind the cold FROPA, lasting for a few hours before ceilings
lift and the snow showers end. This trend can be seeing across the
north where clouds are scattering out from north to south.

For today, CAA continues as Arctic high pressure slowly builds
southward into the region. Pressure rises ahead of the high will
maintain a steady northerly wind, with winds slowing diminishing
from north to south through the day. Daytime calendar highs will
have already occurred early this morning, with falling
temperatures through the day today. Wind chill temperatures will
drop to advisory levels northeast early this morning, then
possibly across the James Valley later this morning into the
afternoon. Will hold on issuing any wind chill headlines with this
product issuance for now, and will take another look as we get
closer to 12Z this morning.

High pressure settles in over eastern North Dakota this evening,
then moves into western Minnesota overnight. This results in the
brunt of the cold air push to be off to our east tonight, but
still much colder with lows from around 10 above west to the
teens below east. Wind chill values will be marginal advisory
criteria over my far east tonight with relatively light westerly
winds.

.LONG TERM...(Saturday through Thursday)
Issued at 335 AM CST Fri Feb 11 2022

A steady northwest flow pattern aloft will remain across the
region through early next week as an upper level ridge across the
western CONUS slowly builds eastward towards the Rockies.

Temperatures will moderate through this coming weekend as milder
Pacific air spreads east across the Northern Rockies into the
Northern Plains. Will see our typical tight temperature gradient
with colder air east and warmer southwest. Under this northwest
flow pattern, a couple of weak clipper systems will push southeast
across the north central CONUS, bringing some light precipitation
chances both Sat and Sun to central and eastern areas of North
Dakota. Best wind potential looks to be Sunday and Sunday night
when models portray a tighter pressure gradient. Cold front Sunday
night looks to bring a period of low clouds and light snow
showers, as well as cooler highs for Monday.

Model mid level height averages by the middle of next week
continue show a weak split flow regime aloft. This is always a
very low predictability pattern, and one that does not typically
lead to widespread precipitation or wild temperature swings. NBM
does indeed indicate warmer highs Tue, cooler Wed, and warmer
again Thu, though not drastic swings.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1047 PM CST Thu Feb 10 2022

A cold front moving down from Canada will bring MVFR ceilings to
all terminals tonight through Friday morning. Scattered snow
showers are also possible with the frontal passage, mainly across
central and eastern North Dakota. If a heavier snow shower moves
over a terminal, a brief period of visibility restrictions as low
as IFR could occur. North-northwest winds will remain strong
through the night, with sustained speeds as high as 30 kts and a
few gusts over 40 kts. Winds will gradually diminish Friday
afternoon, with VFR conditions returning.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 AM CST /8 AM MST/ this morning for
NDZ017>020-025-031>037-040>048-050-051.

&&

UPDATE...NH
SHORT TERM...NH
LONG TERM...NH
AVIATION...Hollan
Hazardous weather outlook, Feb 11, 3:58 AM CST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
358 AM CST Fri Feb 11 2022

NDZ004-005-012-013-022-023-121000-
Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-
358 AM CST Fri Feb 11 2022

This Hazardous Weather Outlook is for portions of north central
North Dakota and south central North Dakota.

.DAY ONE...Today and Tonight

Wind chills as low as 30 below zero are possible this morning
through Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Wind chills as low as 30 below zero are possible through Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ025-036-037-047-048-050-051-121000-
Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey-
358 AM CST Fri Feb 11 2022

This Hazardous Weather Outlook is for portions of south central
North Dakota and southeast North Dakota.

.DAY ONE...Today and Tonight

A Wind Advisory is in effect this morning. See
www.weather.gov/bis for additional information.

Wind chills as low as 25 below zero are possible this morning
through Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Wind chills as low as 25 below zero are possible through Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ001>003-009>011-021-121000-
Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-
358 AM CST Fri Feb 11 2022

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, and south central North
Dakota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ017>020-031>035-040>046-121000-
McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton-
Burleigh-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-
358 AM CST Fri Feb 11 2022 /258 AM MST Fri Feb 11 2022/

This Hazardous Weather Outlook is for portions of northwest North
Dakota, south central North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

A Wind Advisory is in effect this morning. See
www.weather.gov/bis for additional information.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 10:21 PM CSTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more14 hr

Nearby

Wind Chill Advisories in North Dakota, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.